It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-05-2004, 05:43 PM   #1
Inactive
(female)
 
Join Date: Mar 2004
Posts: 1,537
Dark Stranger HB UserDark Stranger HB UserDark Stranger HB UserDark Stranger HB User
Delayed reaction while on antibiotics??

I've been on antibiotics for a little over 2 weeks for a sinus condition, but just last Thursday (October 28) I started to feel a little queasy. Then Sunday morning when at church I had to run to the bathroom twice because of intensified nausea. I had dry heaved twice...nothing came up but a little saliva. I didn't eat that morning so I know nothing disagreed with me.

I have not dry heaved or vomited since that day, but anymore I feel a constant queasiness that is eased only by not eating. Granted that would not be a big problem for me - between birth control and steroids I have gained 9 pounds since August 24, and I am in desperate need of weight loss.

I spoke to my doctor, an ENT, a few days ago about my antibiotics causing me nausea, and she said that they would NOT be the reason for my sickness, and then she asked me if I was pregnant. That is not a possibility because I am not sexually active - heck my birth control probably is not even necessary, but I am on it for peace of mind and to help calculate when my period will come.

I've been on birth control for about 2 1/2 months, and I admit I would always wake up feeling a little queasy, most likely because I take my pill right before bed. And even now, my nausea is with me when I awaken and when I go to sleep.

..................................

Now I asked a friend of mine if he's ever had any experience with antibiotics, and he told me that when he was once on them, he didn't start to feel the side effects of them until 2 weeks into the treatment. My doctor said that if my antibiotics were the cause of my nausea, it would be very intense nausea accompanied by violent vomiting, usually within an hour after taking the pills.

But, you must remember, everyone's body is different - we won't all have the same reactions to various medications. My boyfriend told me when he was on a prescription to lower his blood pressure, he experienced bad headaches that stopped when he ceased to take it. It's just like how everyone has different allergies.

..................

My nausea is not very bad - it's a dull queasy feeling. But it still bugs me. And I can rule out pregnancy because I'm not sexually active, never have been, and I was visited by "Aunt Flo" about 2 weeks ago, with bad cramps and the whole enchilada.

Now about 2 months back I was having stomach problems which included a burning pain in my stomach, lower back pain (above my buttocks, near my tailbone), excess on and off gas, and black stools, possibly with mucus. They disappeared after a couple of weeks, and I was put on Prevacid for about 3 weeks...don't know why because all my symptoms disappeared.

...my doctor suggested it could have been gastritis; is the nausea remnants of it? Because I vividly recall on the Sunday I was dry heaving I had horrible gas pains. I had no urge to pass gas but did my lower back ever ache!

...................

I feel my doctor is wrong...I just have this instinct that the antibiotics are causing me this feeling of sickness.

............

Has anyone ever had a delayed reaction to antibiotics before?

I'd appreciate any help, because my doctor did nothing for me, and neither has the Pepto-Bismal, Mylanta, and Tums I take on a daily basis.

................

Dark Stranger - queasy

 
Sponsors Lightbulb
   
Old 11-05-2004, 06:05 PM   #2
Junior Member
(female)
 
Join Date: Dec 2003
Location: new hampshire
Posts: 31
patched HB User
Re: Delayed reaction while on antibiotics??

Hi Dark Stranger,

I had a sinus infection 4 years ago and was put on Augmentin(sp?) I had the same problem that you are having. I started out on the antibiotic with no problems but about 10 days after I started, I was feeling sick to my stomach every day and lost about 10 pounds. I felt worse on the antibiotic than from the sinus infection. I had to take the medicine for six weeks and it was pure hell but my ENT said that it was the best medicine to clear up the sinus infection. I haven't had a sinus infection since as I now use Flonase every morning and salt spray every night. I hope that you feel better soon.

Pat

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Sinus Test with Delayed Reaction ganz2008 Sinus Problems 8 04-27-2011 10:48 AM
Skin allergic reaction to antibiotics Kari7171 Allergies 6 01-24-2008 04:52 PM
Delayed Adverse Reaction to CAT scan contrast medium rlmarr Allergies 2 08-19-2007 10:41 AM
Is this a normal sulfa antibiotic allergy? Scary reaction, please HELP? Phoenix126 Open to All Other Health Topics 10 08-11-2007 07:18 AM
Sulfa Allergy? Wierd reaction, scary symptoms. HELP??? Phoenix126 Women's Health 0 03-08-2007 02:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (70), JJ (53), janewhite1 (51), lenvegas (28), midwest1 (25), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!